MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSED FULL WEDGE BP 15 DG DIA 25MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

TORNIER INC TORNIER PERFORM REVERSED FULL WEDGE BP 15 DG DIA 25MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number DWJ505
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
During primary surgery it was reported by the customer that the central screw got stuck in the baseplate while fixing it in glenoid.The screw of appropriate diameter was used and could not be removed.Later it was replaced by a post.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the returned device was received in a damaged state, making proper functional inspection impossible.The device inspection revealed the following: a visual inspection revealed central screw and the baseplate in disassembled condition.The baseplate has few dent marks on the distal surface and contains a single spacer as intended.Furthermore, the device arrived in a disassembled state, a functional inspection was conducted using a returned central screw to evaluate its removal from the baseplate.The screw only seated halfway in the central screw hole, likely due to damaged threads, making full assembly impossible.However, the removal from the halfway point was performed without difficulty, hence the event cannot be confirmed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.However, intra-operative removal of a central screw from an implanted tornier perform reversed glenoid baseplate is not advised.If the central screw does not disengage from the baseplate, a new baseplate with the correct length central screw will need to be implanted.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The event was caused by not following the operative technique and improper handling of the device leading to damaged threads and disassembling impairment.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
TORNIER PERFORM REVERSED FULL WEDGE BP 15 DG DIA 25MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21880851
Report Number0001649390-2025-00266
Device Sequence Number15611254
Product Code KWS
UDI-Device Identifier00846832092109
UDI-Public(01)00846832092109(11)240917(17)290917(21)1560BB021
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161742
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDWJ505
Device Lot Number1560BB021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown